ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Toeplitz Operators on the Symmetrized Bidisc

Bhattacharyya, T and Krishna Das, B and Sau, H (2021) Toeplitz Operators on the Symmetrized Bidisc. In: International Mathematics Research Notices, 2021 (11). pp. 8763-8805.

int_mat_res_not_11_8763-8805_2021.pdf - Published Version

Download (413kB) | Preview
erratum_int_mat_res_2023-4_3597_2023.pdf - Erratum / Correction(s)

Download (62kB) | Preview
Official URL: https://doi.org/10.1093/imrn/rnz333


The symmetrized bidisc has been a rich field of holomorphic function theory and operator theory. A certain well-known reproducing kernel Hilbert space of holomorphic functions on the symmetrized bidisc resembles the Hardy space of the unit disc in several aspects. This space is known as the Hardy space of the symmetrized bidisc. We introduce the study of those operators on the Hardy space of the symmetrized bidisc that are analogous to Toeplitz operators on the Hardy space of the unit disc. More explicitly, we first study multiplication operators on a bigger space (an L2-space) and then study compressions of these multiplication operators to the Hardy space of the symmetrized bidisc and prove the following major results. (1) Theorem I analyzes the Hardy space of the symmetrized bidisc, not just as a Hilbert space, but as a Hilbert module over the polynomial ring and finds three isomorphic copies of it as D2-contractive Hilbert modules. (2) Theorem II provides an algebraic, Brown and Halmos-type characterization of Toeplitz operators. (3) Theorem III gives several characterizations of an analytic Toeplitz operator. (4) Theorem IV characterizes asymptotic Toeplitz operators. (5) Theorem V is a commutant lifting theorem. (6) Theorem VI yields an algebraic characterization of dual Toeplitz operators. © The Author(s) 2019. Published by Oxford University Press. All rights reserved.

Item Type: Journal Article
Publication: International Mathematics Research Notices
Publisher: Oxford University Press
Additional Information: The copyright for this article belongs to the Authors.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 20 Jan 2022 06:55
Last Modified: 01 Jun 2023 05:41
URI: https://eprints.iisc.ac.in/id/eprint/70999

Actions (login required)

View Item View Item